Journal of the Mathematical Society of Japan

Central and $L^{p}$-concentration of 1-Lipschitz maps into $\mbi{R}$-trees

Kei FUNANO

Full-text: Open access

Abstract

In this paper, we study the Lévy-Milman concentration phenomenon of 1-Lipschitz maps from mm-spaces to $\mbi{R}$-trees. Our main theorems assert that the concentration to $\mbi{R}$-trees is equivalent to the concentration to the real line.

Article information

Source
J. Math. Soc. Japan Volume 61, Number 2 (2009), 483-506.

Dates
First available: 13 May 2009

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1242220719

Digital Object Identifier
doi:10.2969/jmsj/06120483

Zentralblatt MATH identifier
05573647

Mathematical Reviews number (MathSciNet)
MR2532898

Subjects
Primary: 53C23: Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces

Keywords
median mm-space observable $L^{p}$-variation observable diameter observable central radius $\mbi{R}$-tree

Citation

FUNANO, Kei. Central and L p -concentration of 1-Lipschitz maps into R -trees. Journal of the Mathematical Society of Japan 61 (2009), no. 2, 483--506. doi:10.2969/jmsj/06120483. http://projecteuclid.org/euclid.jmsj/1242220719.


Export citation

References

  • L. Ambrosio and P. Tilli, Topics on analysis in metric spaces, Oxford Lecture Series in Mathematics and its Applications, 25, Oxford University Press, Oxford, 2004.
  • I. Chiswell, Introduction to $\Lambda$-trees, World Scientific Publishing Co. Inc., River Edge, NJ, 2001.
  • K. Funano, Observable concentration of mm-spaces into nonpositively curved manifolds, preprint, available online at “http://front.math.ucdavis.edu/0701.5535”, 2007.
  • K. Funano, Observable concentration of mm-spaces into spaces with doubling measures, Geom. Dedicata, 127 (2007), 49–56.
  • M. Gromov, CAT($\kappa$)-spaces: construction and concentration, (Russian summary) Zap. Nauchn. Sem., S.-Peterburg, Otdel. Mat. Inst. Steklov., (POMI) 280, Geom. i Topol., 7 (2001), 100–140, 299–300; translation in J. Math. Sci. (N. Y.) 119 (2004), 178–200.
  • M. Gromov, Isoperimetry of waists and concentration of maps, Geom. Funct. Anal., 13 (2003), 178–215.
  • M. Gromov, Metric structures for Riemannian and non-Riemannian spaces, Based on the 1981 French original, With appendices by M. Katz, P. Pansu and S. Semmes, Translated from French by Sean Michael Bates, Progress in Mathematics, 152, Birkhäuser Boston, Inc., Boston, MA, 1999.
  • J. Jost, Nonpositive curvature: geometric and analytic aspects, Lectures in Mathematics ETH Zörich, Birkhäuser Verlag, Basel, 1997.
  • M. Ledoux, The concentration of measure phenomenon, Mathematical Surveys and Monographs, 89, American Mathematical Society, Providence, RI, 2001.
  • M. Ledoux and K. Oleszkiewicz, On measure concentration of vector valued maps, preprint, 2007.
  • V. D. Milman, A new proof of A. Dvoretzky's theorem on cross-sections of convex bodies, (Russian) Funkcional. Anal. i Priložen, 5 (1971), 28–37.
  • V. D. Milman, The heritage of P. Lévy in geometrical functional analysis, Colloque Paul Lévy sur les Processus Stochastiques (Palaiseau, 1987), Astérisque, 157–158 (1988), 273–301.
  • V. D. Milman and G. Schechtman, Asymptotic theory of finite-dimensional normed spaces, With an appendix by M. Gromov, Lecture Notes in Mathematics, 1200, Springer-Verlag, Berlin, 1986.
  • G. Schechtman, Concentration results and applications, Handbook of the geometry of Banach spaces, 2, North-Holland, Amsterdam, 2003, pp. 1603–1634.
  • K-T. Sturm, Probability measures on metric spaces of nonpositive curvature, Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), Contemp. Math., 338 (2003), 357–390.
  • M. Talagrand, Concentration of measure and isoperimetric inequalities in product spaces, Inst. Hautes Études Sci. Publ. Math., 81 (1995), 73–205.
  • M. Talagrand, New concentration inequalities in product spaces, Invent. Math., 126 (1996), 505–563.
  • C. Villani, Topics in optimal transportation, Graduate Studies in Mathematics, 58, American Mathematical Society, Providence, RI, 2003.